Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 232, NWS Paducah, KY

June 5, 20114 counties in Indiana; Henderson County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 5, 2011, 10:27 AM CDT for 4 counties in Indiana; Henderson County, Kentucky. It was in force for 33 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2011, 10:27 AM CDT (15:27 UTC)
Expired
Jun 5, 2011, 11:00 AM CDT
In force
33 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gibson County, IN, Posey County, IN, Vanderburgh County, IN, Warrick County, IN, Henderson County, KY

The radar

The Evansville,IN radar (KVWX), 37 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 10:30 AM CDTHAIL 1Evansville, INUP TO QUARTER SIZE HAIL ON THE WEST SIDE OF EVANSVILLE. FROM CHANNEL 14.
Jun 5, 10:37 AM CDTTSTM WND DMGEvansville, INREPORTS OF POWER LINES DOWN IN THE 1200 BLOCK OF SOUTH HARLEN AVE. AND BELLEMEADE AVE. RELAYED BY WEHT.
Jun 5, 10:37 AM CDTNON-TSTM WND DMGEvansville, INREPORT OF POWER LINES DOWN IN THE 1200 BLOCK OF SOUTH HARLEN AVE AND BELLEMEADE AVE. RELAYED BY WEHT.
Jun 5, 10:52 AM CDTHAIL 0.75Newburgh, INPLUS 50 MPH WINDS
Jun 5, 10:55 AM CDTFUNNEL CLOUDSpottsville, KYDAVISS AND HENDERSON COUNTY WARNING POINTS REPORT A PUBLIC REPORT OF A FUNNEL CLOUD NEAR SPOTTSVILLE REED TO HWY 60 W AT HENDERSON-DAVIS COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2600 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WUUS53 KPAH 051527
SVRPAH
INC051-129-163-173-KYC101-051600-
/O.NEW.KPAH.SV.W.0232.110605T1527Z-110605T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1027 AM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENDERSON COUNTY IN NORTHWEST KENTUCKY...
  SOUTHEASTERN GIBSON COUNTY IN SOUTHWEST INDIANA...
  EAST CENTRAL POSEY COUNTY IN SOUTHWEST INDIANA...
  VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
  WARRICK COUNTY IN SOUTHWEST INDIANA...

* UNTIL 1100 AM CDT.

* AT 1021 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  50 TO 60 MPH WINDS WERE REPORTED AT
  ANGEL MOUNDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM FORT BRANCH TO MOUNT VERNON..AND MOVING EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  HAUBSTADT...
  CORYDON...
  EVANSVILLE...
  LYNNVILLE...
  HENDERSON...
  CHANDLER...
  NEWBURGH...
  BOONVILLE...
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF STORMS. SEEK SHELTER INDOORS. STAY TUNED
TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.

&&

LAT...LON 3816 8710 3769 8750 3769 8768 3794 8792
      3831 8755
TIME...MOT...LOC 1526Z 283DEG 18KT 3822 8750 3791 8781
WIND...HAIL 60MPH 1.00IN

$$
PS
1 follow-up statement
560 
WWUS53 KPAH 051538
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1038 AM CDT SUN JUN 5 2011

INC051-129-051549-
/O.CAN.KPAH.SV.W.0232.000000T0000Z-110605T1600Z/
GIBSON IN-POSEY IN-
1038 AM CDT SUN JUN 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL POSEY AND
SOUTHEASTERN GIBSON COUNTIES IN SOUTHWEST INDIANA IS CANCELLED...

LAT...LON 3790 8770 3811 8768 3818 8744 3816 8710
      3769 8750 3769 8768 3779 8777
TIME...MOT...LOC 1539Z 283DEG 18KT 3820 8742 3796 8751
          3790 8773

$$

INC163-173-KYC101-051600-
/O.CON.KPAH.SV.W.0232.000000T0000Z-110605T1600Z/
VANDERBURGH IN-WARRICK IN-HENDERSON KY-
1038 AM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR WARRICK AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND
HENDERSON COUNTY IN NORTHWEST KENTUCKY...

AT 1035 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF ELBERFELD TO EVANSVILLE TO 10 MILES
SOUTHWEST OF KASSON...MOVING EAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE CORYDON...NEWBURGH...CHANDLER...
ROBARDS...FOLSOMVILLE...BOONVILLE AND HENDERSON.

LAT...LON 3790 8770 3811 8768 3818 8744 3816 8710
      3769 8750 3769 8768 3779 8777
TIME...MOT...LOC 1539Z 283DEG 18KT 3820 8742 3796 8751
          3790 8773
WIND...HAIL 60MPH 1.00IN

$$
PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:12 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 5, 7:12 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
712 AM CDT SUN JUN 5 2011

.UPDATE...
JUST SENT OUT GRID AND PUBLIC PRODUCT UPDATES TO ACCOUNT FOR
THE CONVECTION MAKING ITS WAY TOWARD SE IL/SW IN/NW KY. RAISED
POPS INTO THE LIKELY CATEGORY...AS THE WELL ORGANIZED CONVECTION
SHOULD HOLD TOGETHER AND MOVE INTO THE CWFA. THE BEST CHANCE
WILL BE ALONG THE I-64 CORRIDOR AND NORTH AND EAST. OTHERWISE
THE POPS WERE LEFT PRETTY MUCH ALONE FARTHER SOUTH AND WEST
INTO FAR WEST KENTUCKY AND SOUTHEAST MISSOURI. DID ADJUST CLOUD
COVER AS WELL...BUT DID NOT ADJUST TEMPS YET. THE KEVV TRI-STATE
AREA WILL NEED TO BE MONITORED THOUGH FOR TEMP ADJUSTMENTS
THROUGH THE DAY. BELOW...IS THE ORIGINAL DISCUSSION FROM EARLIER
AND THE UPDATED 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...
CONVECTION ALREADY STARTING TO FIRE UP OVER NORTH CENTRAL MISSOURI
EARLY THIS MORNING...IN RESPONSE TO A MID LEVEL WAVE. THROUGH THE
DAY...AS MID LEVEL HEIGHTS FALL AND A WEAK COLD FRONT BACK DOORS
THE REGION FROM THE EAST...WILL CONTINUE WITH OUR CHANCE POPS FOR
SHOWERS AND STORMS...WITH HIGHEST POPS KEVV TRI-STATE TO LOWEST
POPS OZARK FOOTHILL REGION OF SE MISSOURI. GIVEN THE NEW SPC DAY
1 SLIGHT RISK COVERS MOST OF THE CWFA...WHICH MAY BE A TAD OVER
DONE...AND THE FACT THE GENERAL THUNDER LINE EXTENDS WEST OF OUR
CWFA...WILL GO AHEAD WITH SLIGHT CHANCE POPS ALL THE WAY THROUGH
SE MISSOURI AS WELL. IF NOTHING ELSE...CONVECTION TO THE EAST
COULD PRODUCE OUTFLOW WEST OF THE ACTUAL SYNOPTIC BOUNDARY AND
PROVIDE ADDITIONAL SUPPORT FOR ISOLD TSRA. AM NOT SOLD WE WILL
SEE ANYTHING WEST OF THE MISSISSIPPI AT THIS TIME...BUT INCLUDING
A SLIGHT CHANCE POP SEEMS WARRANTED.

KEPT A VERY SLIGHT CHANCE POP IN THROUGH THE EARLY EVENING...THEN
DRY OVERNIGHT. THE FRONT WILL ALREADY BEGIN TO RETREAT NE AND OUT
OF THE AREA BY MONDAY. NONE OF THE MODELS SUPPORT ENOUGH MOISTURE
FOR CONVECTION AT THIS TIME INTO MONDAY. IF NOTHING ELSE...THE
CHANCE IS AOB 10 PERCENT.

NOT MUCH NEW TO REPORT FOR THE REST OF THE FORECAST. BUILDING
UPPER RIDGE MEANS BACK TO THE HEAT TUESDAY AND WEDNESDAY. HEIGHTS
ARE NOT FORECAST TO BE AS HIGH AS YESTERDAY. BUT MID 90S STILL
LOOKS LIKELY. THE RIDGE IS FORECAST BY SEVERAL LONG RANGE MODELS
TO BREAK DOWN THURSDAY AND BEYOND. WE WILL CONTINUE WITH OUR SMALL
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS IN THIS TIME FRAME.

&&

.AVIATION...
EARLY MORNING HAZE AND FOG WILL BURN OFF...THEN ATTENTION WILL TURN
TO CONVECTIVE POTENTIAL. CLUSTERS OF STORMS THAT WERE NORTH OF KSTL
AROUND SUNRISE WILL LIKELY PRODUCE OUTFLOW BOUNDARIES THAT WILL
SERVE TO INITIATE NEW STORMS. ALTHOUGH THE EVOLUTION OF THIS PROCESS
IS LIKELY TO BE HAPHAZARD...IT APPEARS THE HIGHEST POTENTIAL FOR
CONVECTION WILL BE DURING THE AFTERNOON AND MORE TOWARD THE
KEVV/KOWB TAF SITES. STORMS WILL DIMINISH WITH LOSS OF DAYTIME
HEATING AFTER DARK. SOME LIGHT FOG IS AGAIN LIKELY TOWARD SUNRISE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

AVIATION...MY
Hazardous weather outlook, Jun 5, 3:28 AM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
328 AM CDT SUN JUN 5 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
328 AM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS ALL OF SOUTHERN ILLINOIS...
SOUTHWEST INDIANA AND WESTERN KENTUCKY INCLUDED IN A SLIGHT RISK
AREA FOR SEVERE THUNDERSTORMS. IN SOUTHEAST MISSOURI...THE SLIGHT
RISK AREA IS EAST OF HIGHWAY 67. THE MAIN HAZARD IS DAMAGING WINDS.
MARGINALLY SEVERE HAIL CANNOT BE RULED OUT. THE BEST CHANCE FOR
THE OCCURRENCE OF SEVERE STORMS IS FROM MIDDAY THROUGH EARLY
EVENING.

HEAT INDEX VALUES OVER SOUTHEAST MISSOURI AND SOUTHWEST KENTUCKY
WILL TOP OUT BETWEEN 95 AND 100.

REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST ON
AREA RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON HEAT INDEX VALUES WILL TOP OUT IN THE UPPER 90S TO
AROUND 100 DEGREES MONDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY.
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...THOUGH ISOLATED
STRONG STORMS CANNOT BE RULED OUT.

REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST ON
AREA RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THIS EVENING.

In the hours before

Local storm report, Jun 5, 9:57 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
957 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             BELLMONT                38.38N 87.91W
06/05/2011  M0.50 INCH       WABASH             IL   EMERGENCY MNGR

            PEA TO MARBLE SIZE HAIL

&&

DP
Local storm report, Jun 5, 10:01 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1001 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 AM     HAIL             BELLMONT                38.38N 87.91W
06/05/2011  E0.50 INCH       WABASH             IL   TRAINED SPOTTER

            MARBLE SIZE HAIL - OR SLIGHTLY LARGER

&&

DP
Local storm report, Jun 5, 10:02 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1002 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             3 N OWENSVILLE          38.32N 87.69W
06/05/2011  M0.88 INCH       GIBSON             IN   TRAINED SPOTTER

            NICKEL SIZE HAIL

&&

DP
Local storm report, Jun 5, 10:16 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1016 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TSTM WND GST     DARMSTADT               38.09N 87.58W
06/05/2011  M0 MPH           VANDERBURGH        IN   TRAINED SPOTTER

            44 MPH WINDS.

&&

DP
Local storm report, Jun 5, 10:24 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1024 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     TSTM WND GST     EVANSVILLE              37.98N 87.54W
06/05/2011  M0 MPH           VANDERBURGH        IN   TRAINED SPOTTER

            55 MPH WIND ON EVANSVILLE RIVERFRONT.

&&

DP
Local storm report, Jun 5, 10:26 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1026 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 AM     TSTM WND GST     1 SE EVANSVILLE         37.97N 87.53W
06/05/2011  E0 MPH           VANDERBURGH        IN   TRAINED SPOTTER

            50 TO 60 MPH WINDS - SE OF EVANSVILLE.

&&

DP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:03 AM CDTSevere Thunderstorm WarningPAHGibson, Posey, Vanderburgh, Warrick27 min
Jun 5, 10:42 AM CDTAreal Flood AdvisoryPAHVanderburgh45 min
Jun 5, 10:51 AM CDTSevere Thunderstorm WarningPAHSpencer, Warrick54 min
Jun 5, 11:20 AM CDTAreal Flood AdvisoryPAHDaviess55 min
Jun 5, 11:37 AM CDTSevere Thunderstorm WarningPAHChristian, Hopkins, McLean, Muhlenberg, Todd38 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.